MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/14 MM R

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/14 MM R
Catalog Number 02.12.0514FR
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22 november 2018: lot 143399: (b)(4) items manufactured and released on 29 august 2014.Expiration date: 2019-06-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical "evalutation" performed by medical affairs director on november 16, 2018: 2 years after primary cemented tkr the insert fixation screw got loose in the joint.It was immediately removed and insert was exchanged.The cause for self-unscrewing of the insert screw is not known: one possibility is insufficient tightening torque but other unknown conditions may also play a role.Preliminary investigation performed by r&d product manager november 21, 2018: "loosened" of the insert safety screw occurred about 2 years after primary surgery.Screw backed out and was found loosened in the joint.Tibial insert and screw have been removed during revision surgery.Head and threaded part of the screw looks partially damaged.They have been plastically pressed once, backed out from the inlay, were interposed between the femoral component and the tibia insert and underwent to the body load.Articular surface of the insert is damaged, with "sctratches" and the negative footprint of the screw.Tibial baseplate and femoral components have not been explanted, so we can suppose that they have been found in good condition.The most-likely cause for self-unscrewing of the screw after few months from implantation, was insufficient tightening torque.Using a screwdriver provided with a torque limitation would prevent this event.Torque limiter screwdriver is already available and its use is mandatory.But other unknown factors might also play a role in the event.
 
Event or Problem Description
About 1 year and 10 months after primary the surgeon revised the patient for inlay fixation screw unscrewing.Liner swap.The surgery was completed successfully.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/14 MM R
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8099793
Report Number3005180920-2018-00945
Device Sequence Number16652868
Product Code JWH
UDI-Device Identifier07630030826825
UDI-Public07630030826825
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number02.12.0514FR
Device Lot Number143399
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2018
Initial Report FDA Received Date11/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;